Arkansas, 2019Damaging Winds in Arkansas, April 6, 2019
April 6, 2019 · NWS MEG · 2 events in 1 county or zone
A passing cold front generated a QLCS line of thunderstorms capable of damaging winds across portions of east-central Arkansas during the evening hours of April 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing cold front generated a QLCS line of thunderstorms capable of damaging winds across portions of east-central Arkansas during the evening hours of April 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 6:54 PM CST, 51 minutes earlier.
Area forecast discussion, Apr 6, 6:54 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
754 PM CDT Sat Apr 6 2019
.UPDATE...
Updated for PoP changes.
&&
.DISCUSSION...
Current MCV lifting across northeast Arkansas will continue to
bring a near 60 mile wide swath of convective activity through the
western and central portions of the Midsouth over the next 3-4
hours. A few of these embedded storms may become strong or severe.
Thus...have increased evening rain chances over a large portion
of the CWA. This band if it holds together though will not reach
the far northeast counties before midnight...so have reduced
evening pops across the Lower Tennessee River counties.
All other forecast parameters are currently on track.
JAB
&&
.PREV DISCUSSION... /issued 622 PM CDT Sat Apr 6 2019/
.UPDATE...
Updated for the 00Z Aviation Discussion
.PREV DISCUSSION... /issued 248 PM CDT Sat Apr 6 2019/
SHORT TERM...(Tonight through Monday)...
Warm front continues to churn north this afternoon in response to
shortwave rotating into the Central Plains. A lot of CAPE in the soup
south of the front. Convection surging northeast with the front will
move across the forecast area. Severe weather potential is highlighted
generally south of I-40, specifically in north Mississippi along the
best instability.
Current thinking is a thunderstorm complex may form across the warm
front near the Ark/LA/Miss and trek across the forecast area with
damaging winds the main threat. Our messaging has been consistent
along these lines. There remains some uncertainty about the
prolonged robustness of the complex with uncertainty in the
strength of the LLJ and with the instability relaxing later this
evening.
Sunday is less obvious in terms of pin-pointing where the most
convection will occur. Enough instability seems likely across the
forecast area with little synoptic scale forcing. Expect Thunderstorms
to be diurnally driven.
More robust shortwave moves toward the Gulf Coast late Sunday/Monday.
Abundant moisture will provide fuel for showers and thunderstorms
through Monday, then tapering.
Belles
LONG TERM...(Tuesday through Saturday)...
Progressive train of shortwaves through the period. A strong storm system
continues to show up in the models on Thursday into early Friday. The
ECMWF is more bullish with precipitation across our region than
the GFS. Also, there are indications of an occluding storm by the
time the surface cold front reaches the area. Given the robust
nature of this storm and for early April there may be a severe
risk which will become more clear in later forecasts.
Another shortwave comes into the picture day 7/8. There are
differences in the nature of how this system evolves across our
area in terms of temperatures and any severe potential.
Regardless, all models bring rainfall back into the area late day
7.
Belles
&&
.AVIATION...
00Z TAF cycle
Showers and thunderstorms have begun to move into the forecast
area and will continue through the evening hours. Clouds will
continue to lower this evening with periods of IFR/MVFR ceilings
overnight. More showers and thunderstorms are expected to move
into the forecast area early Sunday morning and continue into the
afternoon hours. Winds will be mainly from the south at 5 to 10
knots tonight then increase to 10 to 15 knots with higher gusts
by Sunday morning.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 6, 1:50 PM CST, 5 hours 55 minutes before
Hazardous Weather Outlook...correction
National Weather Service Memphis TN
250 PM CDT Sat Apr 6 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071230-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
250 PM CDT Sat Apr 6 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A few strong to severe storms are forecast tonight, especially south of
I-40. The greatest risk is across north Mississippi and adjacent
portions of Arkansas with damaging winds the main threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
An active weather pattern will set up Sunday through Monday. A
few strong to severe thunderstorms will be possible during this
time period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required at times from Saturday
evening through Monday.
In the hours before
Special weather statement, Apr 6, 4:33 PM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
533 PM CDT Sat Apr 6 2019
MSZ012-013-020>022-062300-
Lafayette MS-Tallahatchie MS-Panola MS-Calhoun MS-Yalobusha MS-
533 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Southwestern Lafayette County in northwestern Mississippi...
Northeastern Tallahatchie County in northwestern Mississippi...
Southern Panola County in northwestern Mississippi...
Northwestern Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...
At 533 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Coffeeville, or 12
miles south of Water Valley, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Lafayette...northeastern Tallahatchie...
southern Panola...northwestern Calhoun and Yalobusha Counties should
monitor this storm closely.
LAT...LON 3390 8978 3410 9014 3427 9013 3429 9017
3441 9019 3415 8940 3386 8950
TIME...MOT...LOC 2233Z 249DEG 17KT 3398 8969Special weather statement, Apr 6, 4:48 PM CST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Apr 6 2019
MSZ008-012-062315-
Panola MS-Tate MS-
548 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Panola County in northwestern Mississippi...
Southern Tate County in northwestern Mississippi...
At 548 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Pleasant Grove, or
7 miles northwest of Batesville, moving north at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Panola and southern Tate Counties should monitor this storm
closely.
LAT...LON 3419 9013 3427 9013 3427 9015 3460 9021
3459 8972 3419 8972
TIME...MOT...LOC 2248Z 194DEG 27KT 3438 9005Special weather statement, Apr 6, 6:26 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
726 PM CDT Sat Apr 6 2019
MSZ017-024-070100-
Itawamba MS-Monroe MS-
726 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Southern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
At 726 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Amory, moving northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Itawamba and northeastern Monroe Counties should
monitor this storm closely.
LAT...LON 3385 8824 3389 8857 3409 8855 3409 8854
3422 8854 3424 8818
TIME...MOT...LOC 0026Z 249DEG 26KT 3394 8840Special weather statement, Apr 6, 7:10 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
810 PM CDT Sat Apr 6 2019
ARZ049-058-MSZ007-010-070145-
Phillips AR-Lee AR-Tunica MS-Coahoma MS-
810 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Northeastern Phillips County in eastern Arkansas...
Lee County in eastern Arkansas...
Western Tunica County in northwestern Mississippi...
Northeastern Coahoma County in northwestern Mississippi...
At 810 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Marianna, moving
northeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Phillips...Lee...western Tunica and
northeastern Coahoma Counties should monitor this storm closely.
LAT...LON 3491 9085 3490 9041 3484 9041 3484 9039
3440 9040 3441 9090
TIME...MOT...LOC 0110Z 241DEG 30KT 3475 9074Special weather statement, Apr 6, 7:30 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
830 PM CDT Sat Apr 6 2019
ARZ036-MSZ001-007-008-070215-
Crittenden AR-Tunica MS-DeSoto MS-Tate MS-
830 PM CDT Sat Apr 6 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...
South central Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
DeSoto County in northwestern Mississippi...
Western Tate County in northwestern Mississippi...
At 829 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Tunica, or 11 miles northeast of St Francis National
Park, moving northeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in south central Crittenden...northeastern Tunica...DeSoto and
western Tate Counties should monitor this storm closely.
LAT...LON 3456 8993 3456 9039 3499 9040 3499 8979
TIME...MOT...LOC 0129Z 235DEG 38KT 3468 9045
Thunderstorm Wind, Crittenden
- When
- April 6, 7:45 PM CST to 7:50 PM CST
- Where
- Crittenden County, 3.51 mi SW of Beck to 3 mi SW of Horseshoe Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.886, -90.426
Trees down across road southwest of town.
Thunderstorm Wind, Crittenden
- When
- April 6, 7:50 PM CST to 7:55 PM CST
- Where
- Crittenden County, 1 mi SE of Horseshoe Lake to 2.64 mi NNE of Seyppel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 34.920, -90.338
Report of a tree down and some metal roofing peeled back on barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Louisiana, April 6 to 7, 20191 death · $29,000 · 1.5 in hail · 8 events
- Tornadoes and Hail in Texas, April 6 to 7, 2019$369,000 · EF1 · 31 events
- Flash Flooding and Hail in Mississippi, April 6 to 9, 2019$417,000 · 2 in hail · 43 events
- Flash Flooding and Hail in Texas, April 6 to 7, 2019$113,000 · 1.75 in hail · 31 events
- Flooding in Minnesota, April 6 to 30, 2019$315,000 · 7 events
- Hail and Lightning Strikes in Texas, April 6, 2019$80,000 · 4 in hail · 11 events
- Tornadoes and Flood in Texas, April 6 to 8, 2019$30,000 · EF0 · 15 events
- Tornadoes and Hail in Alabama, April 6 to 8, 2019EF1 · 10 events
- Flash Flooding and Hail in Louisiana, April 6, 20192 in hail · 8 events
- Flooding in Iowa, April 6 to 30, 20198 events
- Hail and Damaging Wind in Florida, April 6, 20191.75 in hail · 8 events
- Hail in Nebraska, April 6 to 7, 20191 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 815405, 815407.